Alert archive / South Carolina / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 46, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 23, 2018, 3:50 AM EDT for Georgetown County, Williamsburg County, South Carolina. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2018, 3:50 AM EDT (07:50 UTC)
- Expired
- Jul 23, 2018, 4:30 AM EDT
- In force
- 40 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Georgetown County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 132 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 4:20 AM EDT | TSTM WND DMG | 5 Nnw Trio, SC | WILLIAMSBURG COUNTY EM REPORTS A TREE DOWN AT THE INTERSECTION OF US-521 AND SEABROOK ROAD NORTH OF THE TRIO COMMUNITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 7.8 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2361 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
873
WUUS52 KILM 230750
SVRILM
SCC043-089-230830-
/O.NEW.KILM.SV.W.0046.180723T0750Z-180723T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington NC
350 AM EDT MON JUL 23 2018
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Southwest Georgetown County in northeastern South Carolina...
Southeast Williamsburg County in northeastern South Carolina...
* Until 430 AM EDT.
* At 349 AM EDT, a severe thunderstorm was located near Jamestown, or
19 miles northwest of McClellanville, moving north at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines.
* Locations impacted include...
Andrews, Lambert, Trio, Warsaw and Earle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3327 7956 3328 7961 3329 7962 3330 7966
3332 7970 3332 7973 3355 7976 3354 7954
3327 7955 3326 7956
TIME...MOT...LOC 0749Z 179DEG 17KT 3332 7966
HAIL...1.00IN
WIND...60MPH
$$
TRA2 follow-up statements
596
WWUS52 KILM 230805
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
405 AM EDT MON JUL 23 2018
SCC043-089-230830-
/O.CON.KILM.SV.W.0046.000000T0000Z-180723T0830Z/
Georgetown SC-Williamsburg SC-
405 AM EDT MON JUL 23 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM EDT
FOR WEST CENTRAL GEORGETOWN AND SOUTH CENTRAL WILLIAMSBURG
COUNTIES...
At 404 AM EDT, a severe thunderstorm was located just west of
Lambert, or 20 miles west of Georgetown, moving north at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines.
Locations impacted include...
Andrews, Lambert, Trio, Warsaw and Earle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3327 7956 3328 7961 3329 7962 3330 7966
3332 7970 3332 7973 3355 7976 3354 7954
3327 7955 3326 7956
TIME...MOT...LOC 0804Z 185DEG 12KT 3335 7965
HAIL...1.25IN
WIND...60MPH
$$
TRA798
WWUS52 KILM 230829
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
429 AM EDT MON JUL 23 2018
SCC043-089-230839-
/O.EXP.KILM.SV.W.0046.000000T0000Z-180723T0830Z/
Georgetown SC-Williamsburg SC-
429 AM EDT MON JUL 23 2018
...THE SEVERE THUNDERSTORM WARNING FOR GEORGETOWN AND
WILLIAMSBURG COUNTIES WILL EXPIRE AT 430 AM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses a threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
LAT...LON 3327 7956 3328 7961 3329 7962 3330 7966
3332 7970 3332 7973 3355 7976 3354 7954
3327 7955 3326 7956
TIME...MOT...LOC 0829Z 179DEG 17KT 3346 7965
$$
TRAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:47 AM EDT, 3 minutes earlier.
Area forecast discussion, Jul 23, 3:47 AM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
347 AM EDT Mon Jul 23 2018
.SYNOPSIS...
Low pressure will develop across Georgia later today, while
offshore a large ridge of high pressure will cover the
northwestern Atlantic. Between these two systems tropical
moisture will be pulled northward, bringing several days of
showers and storms to the eastern Carolinas. Heavy rainfall is
possible, particularly near the coast. The low should weaken
late Wednesday and Thursday with showers and storms becoming
more scattered in coverage through next weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 300 AM Monday...Another active night across the eastern
Carolinas, in a pattern that has been repeating, and will likely
continue to repeat, for the next several days.
This morning's setup is very similar to yesterday. A large upper
trough is spinning across the eastern CONUS with the trough axis
west of the local area. This is maintaining deep cyclonic flow
across the Southeast, aided by a an anomalously strong ridge across
the northern Atlantic. Between these two features, deep
unidirectional southerly flow is tapping tropical moisture and
advecting it into the Carolinas. This WAA is pushing PWATs up to
over 2" across SE NC and points north, and this combined with MLCape
persisting to 1000-1500 J/kg on latest RAP analysis and diffluence
aloft withing a jet rotating around the trough is allowing
convection to remain active early this morning. Do not expect
widespread convection through day break, and a general weakening
trend should occur as instability slowly wanes, but very heavy
rainfall in any storms, especially those that train, could produce
some localized flooding through the remainder of the overnight. Best
chance for this will be along and east of a line from Andrews to
Green Sea in SC, up towards Lumberton, NC and points north.
Concern through Monday and Monday involves increasing heavy rain
threat as well as chance for tstms with strong winds. Aforementioned
upper low will become strung out from N to S across the OH VLY and
southward towards the NE Gulf Coast. This is slightly deep and less
negatively tilted than previous guidance had forecast, which makes a
significant difference in the local forecast. With the upper feature
now forecast in this orientation, the mean tropospheric flow will be
slightly veered to the S vs SE, meaning the primary moisture channel
may just skirt the CWA as opposed to funnel directly into SE NC. The
noted eastward trend in heaviest model QPF echoes this change.
During the aftn, increasing MLCape thanks to temps climbing into the
mid and upper 80s combined with moist southerly flow will likely
spawn tstms, however total coverage and timing will depend on mid-
level features and any convergent surface boundaries that are
difficult to pinpoint even this far out. Have shown a gradual
increase in POP through the aftn with the best chance closer to
highest 850-700mb RH across NE zones, but all locations may see
tstms this aftn. SPC has the area in a MRGL risk for severe for
damaging wind, and while the threat is minimal, high DCape of 800-
1000 J/kg could support strong wind gusts.
The better chance for tstms and heavy rain occurs beginning late
this evening and tonight. Guidance depicts a backing of the winds to
more SE in response to subtle retrograde of the mid-level low. This
drives a plume of 925mb theta-e air into the CWA coincident with
PWATs surging over 2.25 inches. With the overall pattern remaining
the same, diffluence aloft within the RRQ of jet energy moving
around the trough and WAA will drive strengthening lift, and as warm
cloud depths climb above 14 kft heavy rainfall is likely the latter
half of the period. The exact placement of heaviest rain remains
uncertain, but WPC PQPF shows 1.5 to 2 inches as the 90th percentile
from about Horry County NE, and this is where the highest QPF has
been forecast. Due to uncertainty in placement of the best moisture
axis, and since current QPF forecast is 1-3" for the immediate coast
of SE NC, have opted not to issue a Flash Flood Watch at this time.
It is certainly possible one will be needed later, but for now most
of the flooding is expected to be localized/nuisance type due to
continued high FFG.
Rain ongoing at the end of the period means the min temp forecast is
tricky. Lows will average 73-76 tonight as warm southerly flow
continues, but there will likely be locations that get some rain
cooling to around 70 during the evening.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
As of 300 AM Monday...Subtle changes in the shape of the upper
level system across the southern Appalachians may have large
impacts on our forecast for the midweek period.
An anomalously deep upper trough extending from the eastern
Great Lakes into Georgia coupled with a strong ridge off the
East Coast will create a zone of strong deep-layer southerly
flow across the coastal Carolinas. While models back on Saturday
and Sunday were very similar with their depiction of a plume of
deep tropical moisture moving north across the area, this
morning's models have decreased the sharpness of the trough to
our west. This lessened curvature of the local 850-500 mb flow
means the tropical moisture connection may miss a good portion
of our forecast area, aimed more directly at Cape Lookout
rather than Cape Fear. This does not mean we won't still get
heavy rain...in fact heavy rain still appears likely to occur
Tuesday into early Wednesday -- only the area affected will be
shifted eastward relative to our forecasts yesterday.
Our latest forecast is for waves of showers and t-storms to
push north across the area, highest potential (80-90 percent
chances) across the Cape Fear region Tue-Wed. Away from the
immediate coast much of northeastern South Carolina may escape
this event without a significant flood threat developing. Storm
total rainfall of 4-5 inches in the Cape Fear region is forecast
to occur now through Wednesday, with totals likely to reach 1-2
inch range farther inland.
The GFS continues to be our model of choice with temperatures as
it seems to capture the impact of clouds/precip best.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 300 PM Sunday...The H5 low will begin to breakdown during
Wednesday and Thursday as the trough dampens and lifts off to
the northeast Wednesday night into Thursday. Think the best
chances for rain will be during Wednesday given rounds of upward
motion tied to low-level convergence and divergence aloft, plus
ample tropical moisture (precipitable water values above 2
inches). QPF could be considerable during Wednesday, especially
along the Cape Fear coast, and this rainfall could further
compound any heavy rainfall that occurs in the near/short term
periods.
While showers/thunderstorms are still expected Thursday think the
coverage will be lower than the previous 24 hour period. Expect more
of the typical summer-time convection for the remainder of the
period with focus along the sea breeze front and weak inland trough.
Favor a blend of MAV/ECMWF for the highs/lows each day.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
As of 06Z...Convection ongoing near ILM will gradually push NE,
but other tstms may impact ILM overnight. Other than an
isolated shower or storm overnight the other terminals are not
expected to see restrictions due to convection, but some short
duration MVFR/IFR cigs are possible, especially inland. After
daybreak, tstms will gradually become more widespread, but will
again be favored near the coast. Uncertainty persists in
coverage during the aftn but have added VCTS all terminals until
late in this valid period when there is higher confidence in
widespread tstms. Restrictions are likely in any tstms, but
confidence is not high enough until late for a mention of this
attm. Winds will be gusty from the SE, reaching up to 20 kts at
ILM/CRE/MYR, slightly lower inland.
Extended Outlook...Occasional MVFR to IFR conditions due to
scattered SHRA and TSRA through Thursday.
&&
.MARINE...
NEAR TERM /THROUGH MONDAY/...
As of 300 AM Monday...Small Craft Advisory goes into effect at 6AM
today across NC waters, 12PM SC waters, and have made no changes to
this hazard. Current winds are gusty from the SE at 15-20 kts, and
these are expected to increase to 15-25 kts by this aftn. While most
of the wind speeds through tonight will remain below SCA thresholds,
the prolonged period of gusty winds and long duration SE fetch will
allow seas to climb steadily right into Tuesday. Wave heights will
build from the present 3-5 ft, to as high as 4-7 ft tonight. The
primary wave group responsible for this amplification will be a 7-8
sec swell which will build to 7-8 ft late in the period.
SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
As of 300 AM Monday...Low pressure over Georgia will move very
little through midweek while offshore a large ridge will cover
the northwestern Atlantic. Between these two weather systems a
long southerly fetch from the Bahamas to the Carolinas will
generate 5-7 foot seas within our coastal waters Tuesday,
subsiding to 3-5 feet by Wednesday night. Waves of showers and
thunderstorms, most numerous near and north of Cape Fear, are
also expected Tuesday through Wednesday. Storms will contain
reduced visibility in heavy rain, locally gusty winds, and
possibly waterspouts.
Compared to yesterday, this forecast is little changed except
for localizing the best rainfall chances near and north of Cape
Fear.
LONG TERM /THURSDAY THROUGH FRIDAY/...
As of 300 PM Sunday...During Thursday the pressure gradient is
expected to relax as low pressure weakens and finally begins to
move east. The flow will become SW in response, and by Friday
become more influenced by the local sea breeze versus the
synoptic flow. Bouts of convection are also possible throughout
the long term period.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Beach Hazards Statement from 8 AM EDT this morning through
this evening for SCZ054-056.
NC...Beach Hazards Statement from 8 AM EDT this morning through
this evening for NCZ106-108.
High Rip Current Risk from 8 AM EDT this morning through this
evening for NCZ106-108-110.
MARINE...Small Craft Advisory from noon today to 3 PM EDT Wednesday for
AMZ254-256.
Small Craft Advisory until 3 PM EDT Wednesday for AMZ250-252.
&&
SYNOPSIS...TRA
NEAR TERM...JDW
SHORT TERM...TRA
LONG TERM...SRP
AVIATION...JDW
MARINE...Hazardous weather outlook, Jul 22, 3:35 PM EDT, 12 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 335 PM EDT Sun Jul 22 2018 NCZ110-231945- Coastal Brunswick- 335 PM EDT Sun Jul 22 2018 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The rip current risk will be elevated through a good part of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-SCZ054-231945- Coastal Pender-Coastal New Hanover-Coastal Horry- 335 PM EDT Sun Jul 22 2018 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The rip current risk will be elevated through a good part of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ056-231945- Coastal Georgetown- 335 PM EDT Sun Jul 22 2018 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The rip current risk will be elevated through a good part of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 231945- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 335 PM EDT Sun Jul 22 2018 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Heavy rainfall has the potential to produce flooding Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-231945- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 335 PM EDT Sun Jul 22 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO 3 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ254-256-231945- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 335 PM EDT Sun Jul 22 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON MONDAY TO 3 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 23, 12:28 AM EDT, 3 hours 22 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1228 AM EDT MON JUL 23 2018
NCZ105>108-110-230515-
Inland New Hanover NC-Coastal Pender NC-Inland Pender NC-
Coastal New Hanover NC-Coastal Brunswick NC-
1228 AM EDT MON JUL 23 2018
...Strong thunderstorms will bring gusty winds and frequent
lightning across New Hanover and eastern Pender counties...
At 1228 AM EDT, Doppler radar was tracking a strong thunderstorm over
Masonboro Island, moving north at 55 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Wilmington, Carolina Beach, Burgaw, Wrightsville Beach, Kure Beach,
Surf City, South Masonboro Island, Snows Cut, Rich Inlet, Figure
Eight Island, North Masonboro Island, Hampstead, Topsail Beach, Maple
Hill, Hightsville, Cape Fear Community College North Campus, Ashton,
Wilmington International Airport, Myrtle Grove and Rocky Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3425 7776 3415 7784 3400 7790 3401 7798
3405 7798 3412 7794 3417 7796 3423 7795
3426 7798 3471 7799 3472 7768 3448 7758
3444 7752
TIME...MOT...LOC 0428Z 182DEG 49KT 3409 7787
TRALocal storm report, Jul 23, 12:51 AM EDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1251 AM EDT MON JUL 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 AM MARINE TSTM WIND 3 E SEAGATE 34.21N 77.80W
07/23/2018 M40 MPH AMZ250 NC MESONET
&&
EVENT NUMBER ILM1800114
TRALocal storm report, Jul 23, 1:19 AM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
119 AM EDT MON JUL 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 AM MARINE TSTM WIND JOHNNY MERCER PIER 34.21N 77.80W
07/23/2018 M52 MPH NEW HANOVER NC NOS
&&
EVENT NUMBER ILM1800115
TRALocal storm report, Jul 23, 1:24 AM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
124 AM EDT MON JUL 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 AM MARINE TSTM WIND 27 SE WRIGHTSVILLE BCH 33.99N 77.36W
07/23/2018 M40 MPH AMZ270 NC BUOY
&&
EVENT NUMBER ILM1800116
TRASpecial weather statement, Jul 23, 3:34 AM EDT, 16 minutes before
Special Weather Statement
National Weather Service Wilmington NC
334 AM EDT MON JUL 23 2018
SCZ039-055-230815-
Williamsburg SC-Inland Georgetown SC-
334 AM EDT MON JUL 23 2018
...Strong thunderstorms to bring gusty winds and frequent
lightning...
At 334 AM EDT, Doppler radar was tracking a strong thunderstorm over
Jamestown, or 18 miles northwest of McClellanville, moving north at
15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Andrews, Earle and Trio.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3328 7961 3329 7963 3330 7966 3332 7970
3332 7974 3333 7975 3334 7975 3350 7976
3349 7957 3328 7959
TIME...MOT...LOC 0734Z 181DEG 13KT 3330 7967
TRAThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 3:34 AM EDT | Special Weather Statement | ILM | Williamsburg | 41 min |
| Jul 23, 4:11 AM EDT | Special Weather Statement | ILM | Williamsburg | 49 min |
| Jul 23, 4:31 AM EDT | Special Weather Statement | ILM | Williamsburg | 44 min |
| Jul 23, 4:47 AM EDT | Special Weather Statement | ILM | Horry | 28 min |
| Jul 23, 5:11 AM EDT | Special Weather Statement | ILM | Williamsburg | 34 min |
| Jul 23, 5:27 AM EDT | Special Weather Statement | ILM | Horry | 33 min |
| Jul 23, 3:36 PM EDT | Flash Flood Watch | ILM | Horry | 52 hr |
| Jul 23, 5:25 PM EDT | Special Weather Statement | ILM | Darlington | 50 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.